

INFORMATION DISCLOSURE REGULATION UNDER PART 4 OF THE COMMERCE ACT 1986

Briefing on Emerging Views

This is an invitation to attend a briefing which will present the Commission's emerging views on information requirements for EDBs and GPBs, and in particular on information requirements to enable assessments of performance, including in relation to cost efficiency.

The briefing will be held in Wellington on Friday 7 October 2011, 9:30am-2:00pm.

As discussed below, we will provide an opportunity for all interested parties to make submissions on certain matters following the briefing.

Introduction

The purpose of information disclosure is to ensure that sufficient information is readily available to interested persons to assess whether the purpose of Part 4 of the Act is being met. The Commission's publication of summary and analysis of disclosed information supports this purpose by promoting greater understanding of the performance of individual regulated suppliers, their relative performance, and the changes in performance over time.

We have been considering our approach to summary and analysis in conjunction with reviewing information disclosure requirements. Our aim is that the information disclosed should be sufficient both to meet the purpose of information disclosure, and to enable the Commission to publish assessments of supplier performance that are useful to suppliers and other interested parties. At the same time, information requirements should be practicable and cost-effective for suppliers to comply with.

Purpose of the Briefing

The purpose of the briefing is to present our emerging views on information disclosure, and in particular our views on the appropriate type and format of information. Specifically, we will:

- a) set out our emerging views on information requirements for EDBs and GPBs;
- b) discuss the process we propose to follow to further develop draft information requirements to enable users, including the Commission, to understand supplier performance. We consider it is important to obtain focused technical input in this area. We therefore propose to work with reference groups comprising people with knowledge of the financial and engineering aspects of electricity lines and gas pipelines businesses; and
- c) provide an overview of our thinking to date on approaches to assessing the cost efficiency of regulated suppliers for the purpose of summary and analysis, and the implications for the type of information required.

The attached agenda provides more detail on the matters we will cover in the briefing.

Registration of Interest

We ask persons interested in attending this briefing to register their interest no later than **5pm on Friday 30 September** by email to the Commission at:

regulation.branch@comcom.govt.nz

Reponses should be marked for the attention of Anna McKinlay.

Briefing Venue

The briefing will be held at:
The Seminar Room,
Meetings on the Terrace,
152 The Terrace
Wellington

We will not prepare a transcript of the briefing, but will post minutes on the Commission website.

Post-briefing Submissions

We have previously consulted on most of the topics covered in the briefing, including through workshops held in May and June 2011. We will be seeking submissions from all interested parties on matters relating to Session 4 only, following the briefing. We will invite all parties to submit on the full draft ID requirements for EDBs and GPBs in December 2011, once we have more fully developed those draft ID requirements.

The briefing materials will advise the process for making post-briefing submissions, including the specific questions on which we would like input from interested parties. We will post these materials on our website, for those interested persons who are unable to attend the briefing.

DRAFT AGENDA

(The times shown are approximate)

9:00am-9:30am	Meet and greet
9:30am-9:45am	Session 1: Commission introduction (15 minutes)
9:45am-10:30am	Session 2: Emerging views on ID (45 minutes)
10:30am-10:45am	[15 minute break. Tea and coffee will be provided]
10:45am-11:45am	Session 3: Asset related information (1 hour)
11:45am-12:30pm	[45 minute break. Light refreshments will be provided]
12:30pm-1:30pm	Session 4: Approaches to understanding cost efficiency (1 hour)
1:30pm-2:00pm	Session 5: Next steps (30 minutes)